# SDR CA101116008

- Difficulty date: October 9, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Cessna 180J
- Aircraft time: 16,314 hours
- Engine: Cont O470S
- System (JASC): 2810 · Fuel Storage
- Part: Valve
- Condition: Torn
- Location: Fuel Cap
- Component: Fuel Cap, Cessna, C1560030101
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE C156003-0101 FUEL CAP HAS A RED/ORANGE ONE WAY VENT GASKET LOCATED ON THE BOTTOM OF THE FUEL CAP.  THE PART NUMBER FOR THIS VENT GASKET IS NO LONGER AVAILABLE FROM CESSNA.  INVESTIGATION REVEALED THAT THE VENT GASKET WAS COMPROMISED ON BOTH INBOARD AND OUTBOARD FUEL CAPS ON C-GIDX.  FAILURE OF THIS VENT COULD LEAD TO FUEL BEING SIPHONED THOUGH THE TANK VENT IN FLIGHT.  GREATER CARE AND CLOSER INSPECTION OF FUEL CAPS DURING GROUND HANDLING IS REQUIRED.
